MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event- 18 years or older.Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of portion of the truepath device.The hypotube, tip and portion of the drive shaft were not returned for analysis.The control unit, motor housing, working length, tip housing/tip were visually examined.The drive shaft was detached 91cm distal of the collet strain relief.The end of the detachment was jagged, indicating force was applied to the drive shaft.The blue shroud was pulled distally 1cm with the shroud detachment pin was missing.The motor housing was taken apart and the collet was loosened and removed, the drive shaft was still attached to the motor coupling and there were no damage or irregularities to the components inside the motor housing.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 11-jan-2019.It was reported that the device no longer functioned.The 100% stenosed target lesion was located in the superficial femoral artery.A truepath was selected for use.During procedure, it was noted that the device no longer functioned as it stopped activating.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the drive shaft was detached.

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8297698
Report Number2134265-2019-00682
Device Sequence Number14128632
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0021795243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/01/2019
Patient Sequence Number1